PDA

View Full Version : Treatment



Mommyof1
12-10-2009, 04:14 AM
So ive been on plaquenil for 6 months along with naprosyn and neurontin was added 2 months ago, now they are adding cymbalta. They are really really being stubborn about trying prednisone or anything else that will help the actual lupus instead of the pain. This makes me sooo frustrated because I have still had flares EVERY month and even though some things are better, my disease is NOT controlled, in fact if you have read my other recent posts, it seems to keep gradually getting worse! My burning pain/tingling is spreading in patches(thighs & knees, then down to legs/feet, then to my arms in oct, and in nov to the back of my shoulders and neck/top part of spine inbetween my shoulder blades). Even with all that my 2 EMG's/Nerve Studies and 1 skin biopsy for small fiber nerve involvement are negative. What I dont get is even with Neurontin increased up to 600mg 2x/day and then back down to 300mg 3x/day to add the cymbalta, it has not helped the pain. Why do my drs insist on treating pain and not give me something to control it??? Anyone else have this problem? :/ -Brittanee

abbasgirl
12-10-2009, 09:15 AM
(((((Hugs)))))

You may be able to get a doctor to sympathize enough to help you with steroid treatment thru the holidays. I used to have a pcp like that and have heard other say their doctors granted them some help so they could at least enjoy the holidays more.

I don't understand why steroids are that scary either. My pcp worries that the inflammation could do a lot of damage so she will at least give me a shot of decadron now and then. She doesn't understand the specialists I have seen.

With so many specialists it's like, okay, you're not dieing so we're going to try all this other stuff first... I feel like I'm in Frankenstein's lab way too often!

Mommyof1
12-10-2009, 11:03 AM
Ya know the sad part about that realization is, we are "dying" just maybe not as fast as say people with terminal cancer...so why experiment with something they know will get worse anyway if its not being treated properly instead of nipping it in the bud as soon as they can...cutting it off at the source the first time would require less steroids for a lesser amount of time because you would be controlling the disease sooner....you would think anyway right? *sighs* im fed up. :/

magistramarla
12-10-2009, 08:29 PM
Many Hugs!
Don't give up and think that you're dying!!
I'm not a fan of steroids, since I know too many people who have AVN thanks to them, but there are other drugs that will slow the progression of AI diseases. Maybe you could research this, and present it to your rheumy at your next appointment.
Marla

karenboss
12-11-2009, 08:23 AM
I think the cymbalta is what will help your neropathy - so that seems reasonable. Really try to stay away from steriods it casues so many other problems.

I hate to say it but there just isn't a magic pill - you have to balance the suffering of the disease with the suffering of the treatment! It sucks but there isn't any easy way around it.

Hang in there - it really sucks, I know, but be sure to weigh all the options and really consider hard before pressing for the prednisone. It's really poisen.

abbasgirl
12-11-2009, 10:34 AM
Oh I wouldn't say we're dieing, sweetie. Well, everyone in the human race does eventually, but it's not that bleak for us.

I understand you're frustrated... you're in good company. There are so many different drugs to try and doctors are all different too. Some are way too careful, some aren't careful enough, and then there are the ones in between. I haven't found the one in between yet, but I'm hoping my next try will. It's understandable why steroids are a last resort because there are so many well known dangers... they lower your immunity and they could turn you into a diabetic, and the list goes on. But from a patient's point of view that is suffering and has tried many other treatments with no relief that hold their own dangers as well, and you've waited for a very long time... you get so very frustrated.

Be careful with yourself and make sure you know all the risks before you try anything new for treatment and make sure it's coming from a competent and caring doctor. Don't let it frustrate you too much, sweetie... the stress from that is rough on the body too. (((((Hugs)))) Keep on hangin' in there.

pandagirl
12-11-2009, 02:04 PM
Question for Mommy..do you get sleep? I know when I am getting interrupted or no sleep the pain doubles!! I was on an antidepressant and it helped a lot..unfortunately I am sooo sensitive to drugs that i eventually had to go off..I too am on the Plaq now.I have actually been getting sleep without drugs and it does really help...watch your diet too I really believe certain things add to the flares...we all have our own triggers I am sure.